Alert archive / Washington / Gale Watches in 2019
Gale Watch 21, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Apr 24, 2019, 2:33 PM PDT. It took effect at Apr 26, 2019, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2019, 2:33 PM PDT (21:33 UTC)
- In effect from
- Apr 26, 2019, 12:00 PM PDT
- Expired
- Apr 25, 2019, 2:38 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
241 WHUS76 KSEW 242133 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 PM PDT Wed Apr 24 2019 PZZ131-132-250545- /O.NEW.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 233 PM PDT Wed Apr 24 2019 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... The National Weather Service in Seattle has issued a Gale Watch... which is in effect from Friday afternoon through late Friday night. * WAVES/SEAS...4 to 6 feet possible. * WIND...West 25 to 35 knots possible. * TIMING...Possibly developing midday Friday and continuing through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ www.weather.gov/seattle
4 follow-up statements
636 WHUS76 KSEW 250332 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 832 PM PDT Wed Apr 24 2019 PZZ131-132-251145- /O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 832 PM PDT Wed Apr 24 2019 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WAVES/SEAS...4 to 6 feet possible. * WIND...West 25 to 35 knots possible. * TIMING...Possibly developing midday Friday and continuing through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ www.weather.gov/seattle
431 WHUS76 KSEW 250958 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 258 AM PDT Thu Apr 25 2019 PZZ153-156-173-176-251800- /O.NEW.KSEW.SC.Y.0072.190426T0000Z-190427T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 258 AM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 5 PM PDT Friday. * WIND AND WAVES...Northwest wind 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-170-251800- /O.NEW.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 258 AM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 11 PM PDT Saturday. * WIND AND WAVES...Northwest wind 20 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-251800- /O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 258 AM PDT Thu Apr 25 2019 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WAVES/SEAS...4 to 6 feet possible. * WIND...West 25 to 35 knots possible. * TIMING...Possibly developing midday Friday and continuing through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ www.weather.gov/seattle
583 WHUS76 KSEW 251546 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 846 AM PDT Thu Apr 25 2019 PZZ153-156-173-176-260000- /O.CON.KSEW.SC.Y.0072.190426T0000Z-190427T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 846 AM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY... * WIND AND WAVES...Northwest wind 15 to 30 knots. Steep northwest swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-170-260000- /O.CON.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 846 AM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... * WIND AND WAVES...Northwest wind 20 to 30 knots. Steep northwest swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-260000- /O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 846 AM PDT Thu Apr 25 2019 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WAVES/SEAS...4 to 6 feet possible. * WIND...West 25 to 35 knots possible. * TIMING...Possibly developing midday Friday and continuing through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ www.weather.gov/seattle
267 WHUS76 KSEW 252138 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 PM PDT Thu Apr 25 2019 PZZ131-132-260545- /O.UPG.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/ /O.NEW.KSEW.GL.W.0028.190426T1900Z-190427T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 238 PM PDT Thu Apr 25 2019 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 3 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from noon Friday to 3 AM PDT Saturday. The Gale Watch is no longer in effect. * WAVES/SEAS...4 to 6 feet. * WIND...West 25 to 35 knots. * TIMING...Developing Friday afternoon and continuing through Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-260545- /O.EXB.KSEW.SC.Y.0072.190426T1200Z-190428T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 AM Friday to 11 PM PDT Saturday. * WIND...Northwest wind 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-260545- /O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/ Northern Inland Waters Including The San Juan Islands- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 2 PM Friday to 3 AM PDT Saturday. * WIND...West to southwest wind 15 to 30 knots. Strongest winds south of the San Juan Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-260545- /O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/ Admiralty Inlet- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 2 PM Friday to 3 AM PDT Saturday. * WIND...Northwest wind 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-260545- /O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/ Puget Sound and Hood Canal- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 2 PM Friday to 3 AM PDT Saturday. * WIND...Northwest wind 15 to 25 knots north of Seattle and southwest wind 15 to 25 knots south of Seattle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-173-176-260545- /O.EXT.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... * WIND AND WAVES...Northwest wind 20 to 30 knots. Steep northwest swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-170-260545- /O.CON.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 238 PM PDT Thu Apr 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... * WIND AND WAVES...Northwest wind 20 to 30 knots. Steep northwest swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 24, 9:00 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 24, 9:00 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Seattle WA 900 AM PDT Wed Apr 24 2019 .SYNOPSIS...A weak upper ridge will keep the weather dry today and Thursday. An upper trough will bring a chance of showers and cooler weather to the region by the weekend. && .SHORT TERM /TODAY THROUGH FRIDAY/...A broad upper ridge will bring dry weather today and Thursday. Morning clouds are dissipating with the southwest interior mostly sunny already. The afternoon will be mostly sunny everywhere. Mid and high clouds will increase Thursday giving a mostly cloudy day. Highs will be slightly above normal today and Thursday--upper 50s to mid 60s today, and 60s Thursday. A weak upper trough will cross the area Thursday night and Friday. While it looks mostly dry, a stray shower cannot be ruled out, especially in the mountains. Low level onshore flow will increase on Friday and highs will cool a few degrees. Schneider/Burke .LONG TERM /SATURDAY THROUGH TUESDAY/...Previous discussion...In general, the region will be under the influence of an upper trough through the period for a chance of showers a times. The best chance for showers is probably Saturday when an upper short wave crosses the area. This will also probably be the coolest day with highs a few degrees below normal. The flow aloft will gradually turn more northerly the first half of next week with shower chances dwindling. Highs should also inch up to near or slightly above normal early next week. Schneider && .AVIATION...A weak ridge of high pressure aloft over the offshore waters will give moderate westerly flow aloft through Thursday. High pressure extending from the central interior of British Columbia into the offshore waters will give low level NW to N flow at lower levels. The air mass is drying and stable. Some mid and high level moisture will spread into the area from the west on Thursday. Visible satellite imagery shows stratus across most of the interior with bases 4000-5000 ft. An area of lower ceilings at around 2000 ft is seen across the central portions of the Puget Sound southward to around Olympia, but the lower clouds are rapidly eroding. Expect the low level moisture to dissipate shortly after 18Z leaving VFR conditions across the region this afternoon through Thursday morning. Albrecht KSEA...Expect sct-bkn025 bkn035 at about 18Z to quickly erode by 21Z with good VFR conditions this afternoon through Thursday morning. Some high clouds will increase midday Thursday. Light winds will become northerly 7-11 kt this afternoon through tonight. Albrecht && .MARINE...High pressure extending from the interior of central British Columbia southwestward into the offshore waters will give northwest to north flow over the waters this afternoon and tonight. West to northwest onshore flow will increase Thursday afternoon as pressures fall east of the Cascades. Small craft advisory conditions are expected Thursday afternoon and evening over the coastal waters and through the eastern two thirds of the Strait of Juan de Fuca. Mesoscale models appear to be overforecasting the strength of northwesterly winds through the Strait of Georgia getting into the northern inland waters north of the San Juan Islands. Will maintain forecast winds at 20 kt or less in this area through Thursday night and early Friday. Expect onshore flow to significantly increase later Friday as a trough of low pressure aloft moves by to the north of the waters. Gale force winds are indicated for the eastern two thirds of the strait Friday afternoon and night with small craft advisory conditions across the remainder of the waters. Onshore flow will diminish Saturday then possibly become offshore late in the weekend as a cold front moves into the area from the north. Albrecht && .HYDROLOGY...The daily hydrology discussion has ended until the start of the next rainy season; it will only be updated as needed until then. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.